MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FIX STPL W/SPKE 18X23 LRG; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. FIX STPL W/SPKE 18X23 LRG; STAPLE, FIXATION, BONE
Model Number 71128696
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the staple broke and was removed from the patient.It is unknown if there were any delays or backup devices available.No patient injuries were reported.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
FIX STPL W/SPKE 18X23 LRG
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9739415
Report Number1020279-2020-00672
Device Sequence Number740178
Product Code JDR
UDI-Device Identifier03596010544575
UDI-Public03596010544575
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71128696
Device Catalogue Number71128696
Device Lot Number16MT79916
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1